Are you taking a statin drug? There has been information available that statins are linked to liver damage, confusion and memory loss and even diabetes. I’ve always told my patients that if you are taking a statin you must supplement CoQ10 with them. Stains deplete this naturally occurring antioxidant that fuels cellular energy production in every cell of your body. In addition to giving all the organs and cells of your body their energy, CoQ10 is also a powerful antioxidant that repairs free-radical damage to your heart and other vital organs.
The importance of CoQ10 is beyond question. A ton of research shows that CoQ10 supplements help patients recover from heart attack, heart failure, and heart surgery.
My concern is for those who have low levels of CoQ10 that’s been depleted from statins. A clinical trial, from the Center for Healthy Aging in Copenhagen says nearly HALF of the Danish subjects who used statins experienced muscle pain. So researchers took muscle tissue biopsies from all subjects. Results showed depleted levels of CoQ10 and three other antioxidants in statin users, but not in the placebo group.
So two things are happening here…First, it appears we’ve found the trigger of statin-related muscle pain. Second this confirms that statins do indeed lower CoQ10 levels, which can lead to a whole host of problems.
Here are early signs of CoQ10 deficiency: Weakness. Since CoQ10 is the building block of cellular fuel — lack of CoQ10 can easily lead to feeling weak or more tired than usual. Not just physically weak, either. Low CoQ10 levels could cause mental fatigue as well…like confusion. And it can certainly cause muscle aches and pains.
But it’s the potential long-term consequences, like diabetes and heart failure, that are the most outrageous.
If you are on a statin, please let me know so I can help you decide on the best CoQ10 to take.